Amlodipine poisoning management

  • K C Mothata-Motswaledi Sefako Makgatho Health Sciences University
  • E Osuch Sefako Makgatho Health Sciences University
Keywords: amlodipine overdose, calcium-channel blockers toxicity, high-dose insulin euglycaemic therapy (HIET), lipid emulsion therapy, hypotension

Abstract

Amlodipine is a commonly used calcium-channel blocker (CCB) used in the treatment of hypertension. Severe CCB toxicity is highly lethal, as a result of cardiovascular collapse. Amlodipine overdose can lead to prolonged hypotension and potent vasodilatation which can result in fatality. Early identification of CCB overdose can save lives and reduce the risk of complications. The management of CCB intoxication will be reviewed.

Author Biographies

K C Mothata-Motswaledi, Sefako Makgatho Health Sciences University

Department of Pharmacology and Therapeutics, School of Medicine, Sefako Makgatho Health Science University, South Africa

E Osuch, Sefako Makgatho Health Sciences University

Department of Pharmacology and Therapeutics, School of Medicine, Sefako Makgatho Health Science University, South Africa

Published
2020-10-08
Section
Review